Posted by Quintal on March 30, 2007, at 19:34:32
In reply to Dopamine Agonists, posted by Quintal on March 30, 2007, at 10:34:01
Mirapex, a deceitful drug
I've been on Mirapex for 7-8 years. At first I thought it was a miracle drug. Aside from the cost ($3 pill) I had no side effects. I soon found though, that I was continually upping the dosage because my RLS was becoming more severe. I thought it was just the nature of RLS... it gets worse with age. I found that the Mirapex was triggering the RLS (sometimes within 5-10 minutes of taking it) and learned that Mirapex causes augmentation (just like Sinemet only slower). It also causes a dependency that makes it nearly impossible to go off of it! I was trying last February with the help of hydrocodone to quit Mirapex only to go through sheer hell. RLS all over my body for 7 hours straight. Nothing would make it stop. Since then I've lowered my dose with the help of methadone, but that's another very bad drug that I don't tolerate well. Mirapex may only cause augmentation in 35% of RLS sufferers but if you've ever had problems with other dopamine agonists, DO NOT try Mirapex, your RLS will only get worse. I'm still struggling to find a way off of it.
Why would they prescribe opiates to ease dopamine agonist withdrawal? Is there some crossover in effects? Mirapex does feel a lot like an opiate to me, but more of the 'nodding' phase rather than the initial 'rush' of euphoria. Interesting.